Alert archive / Arizona / Winter Storm Watches in 2012
Winter Storm Watch 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm watch at Jan 22, 2012, 4:30 AM MST for Mohave County, Arizona. It took effect at Jan 23, 2012, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 22, 2012, 4:30 AM MST (11:30 UTC)
- In effect from
- Jan 23, 2012, 11:00 AM MST
- Expired
- Jan 22, 2012, 4:12 PM MST
- In force
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2604 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233 WWUS45 KVEF 221130 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 330 AM PST SUN JAN 22 2012 ...WINTER STORM WARNING FOR TONIGHT AND MONDAY FOR THE EASTERN SIERRA SLOPES AND MOUNTAINS OF SOUTHERN NEVADA. A WINTER STORM WATCH MONDAY AFTERNOON AND EVENING FOR THE NORTHWEST PLATEAU...... .THE NEXT IN A SERIES OF STORMS WILL MOVE ACROSS THE REGION TONIGHT THROUGH MONDAY. HEAVY SNOW IS POSSIBLE ALONG THE EASTERN SIERRA SLOPES STARTING LATE THIS AFTERNOON...WHILE SNOW WILL INCREASE ACROSS THE MOUNTAINS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA ON MONDAY. CAZ519-222000- /O.UPG.KVEF.WS.A.0003.120123T0400Z-120124T0000Z/ /O.NEW.KVEF.WS.W.0002.120123T0400Z-120124T0000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL 330 AM PST SUN JAN 22 2012 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING FOR THE EASTERN SIERRA SLOPES FOR HEAVY SNOW ABOVE 5500 FEET...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: LIGHT SNOW WILL BEGIN BY LATE THIS AFTERNOON AND THEN CONTINUE INTO MONDAY AFTERNOON. THE HEAVIEST SNOW IS EXPECTED BETWEEN MIDNIGHT TONIGHT AND NOON ON MONDAY. * SNOW LEVEL: NEAR 5500 FEET. * TOTAL SNOW ACCUMULATIONS: BETWEEN 10 AND 20 INCHES OF SNOW ARE EXPECTED TO ACCUMULATE IN THE HIGHER TERRAIN. * WINDS: SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS: DRIVERS IN THE EASTERN SIERRA SLOPES OF INYO COUNTY SHOULD BE PREPARED FOR WINTER CONDITIONS. LOW VISIBILITIES AND SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT IN THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NVZ018-019-222000- /O.UPG.KVEF.WS.A.0003.120123T1400Z-120124T0600Z/ /O.NEW.KVEF.WS.W.0002.120123T1400Z-120124T0600Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 330 AM PST SUN JAN 22 2012 ...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW ABOVE 6000 FEET IN THE SHEEP RANGE... SPRING MOUNTAINS...AND THE RED ROCK CANYON AREA...WHICH IS IN EFFECT FROM 6 AM TO 10 PM PST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: LIGHT SNOW WILL START TO FALL MONDAY MORNING AND THEN CONTINUE INTO THE EARLY EVENING BEFORE DECREASING. THE HEAVIEST SNOWFALL IS EXPECTED MONDAY AFTERNOON. * SNOW LEVEL: SNOW LEVELS WILL FALL TO AROUND 6000 FEET. * TOTAL SNOW ACCUMULATIONS: BETWEEN 6 AND 12 INCHES OF SNOW ARE EXPECTED TO ACCUMULATE IN THE HIGHER TERRAIN. * WINDS: SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS: DRIVERS ON THE AREA ROADWAYS...ESPECIALLY HIGHWAYS 156...157 AND 158 SHOULD BE PREPARED FOR WINTER CONDITIONS. LOW VISIBILITIES AND SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT IN THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ AZZ001-222000- /O.NEW.KVEF.WS.A.0004.120123T1800Z-120124T0600Z/ NORTHWEST PLATEAU- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL 430 AM MST SUN JAN 22 2012 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WATCH FOR THE NORTHWEST PLATEAU ABOVE 5000 FEET...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * TIMING: SNOW IS EXPECTED TO BEGIN FALLING MONDAY MORNING AND THEN CONTINUE INTO THE EVENING BEFORE ENDING. THE HEAVIEST SNOW IS EXPECTED MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING. * SNOW LEVEL: WILL BE LOWERING TO NEAR 5000 FEET. * TOTAL SNOW ACCUMULATIONS: ACCUMULATIONS OF 3-6 INCHES ARE POSSIBLE. * WINDS: SOUTHWEST WINDS TO 15 MPH MONDAY AFTERNOON BECOMING NORTHWEST 15-20 MPH MONDAY EVENING. * IMPACTS: DRIVERS ON HIGHWAY 389 BETWEEN COLORADO CITY AND FREDONIA SHOULD BE PREPARED FOR POSSIBLE WINTER CONDITIONS. LOW VISIBILITIES AND SNOW COVERED ROADS MAY MAKE TRAVEL DIFFICULT. IN ADDITION...OUTDOOR ENTHUSIASTS SHOULD USE EXTRA CAUTION IF HEADING INTO THE BACK COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN CONDITIONS ARE FAVORABLE FOR HAZARDOUS WINTER WEATHER TO DEVELOP...BUT THE OCCURRENCE IS STILL UNCERTAIN. && $$
2 follow-up statements
080 WWUS45 KVEF 221947 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1147 AM PST SUN JAN 22 2012 ...WINTER STORM WARNING FOR TONIGHT AND MONDAY FOR THE EASTERN SIERRA SLOPES AND MOUNTAINS OF SOUTHERN NEVADA. A WINTER STORM WATCH MONDAY AFTERNOON AND EVENING FOR THE NORTHWEST PLATEAU...... .THE NEXT IN A SERIES OF STORMS WILL MOVE ACROSS THE REGION TONIGHT THROUGH MONDAY. HEAVY SNOW IS POSSIBLE ALONG THE EASTERN SIERRA SLOPES STARTING LATE THIS AFTERNOON...WHILE SNOW WILL INCREASE ACROSS THE MOUNTAINS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA ON MONDAY. CAZ519-230400- /O.CON.KVEF.WS.W.0002.120123T0400Z-120124T0000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL 1147 AM PST SUN JAN 22 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST MONDAY FOR THE EASTERN SIERRA SLOPES OF INYO COUNTY. * TIMING: LIGHT SNOW WILL BEGIN BY LATE THIS AFTERNOON AND THEN CONTINUE INTO MONDAY AFTERNOON. THE HEAVIEST SNOW IS EXPECTED BETWEEN MIDNIGHT TONIGHT AND NOON ON MONDAY. * SNOW LEVEL: SNOW LEVELS WILL FALL TO AROUND 5500 FEET MONDAY MORNING. * TOTAL SNOW ACCUMULATIONS: 6 TO 10 INCHES WILL ACCUMULATE BETWEEN 5500 AND 7500 FEET...ABOVE 7500 FEET 10 TO 20 INCHES WILL ACCUMULATE. * WINDS: SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS: DRIVERS IN THE EASTERN SIERRA SLOPES OF INYO COUNTY SHOULD BE PREPARED FOR WINTER CONDITIONS. LOW VISIBILITIES AND SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT IN THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NVZ018-019-230400- /O.CON.KVEF.WS.W.0002.120123T1400Z-120124T0600Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 1147 AM PST SUN JAN 22 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM PST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM PST MONDAY FOR THE SPRING MOUNTAINS AND SHEEP RANGE. * TIMING: LIGHT SNOW WILL START TO FALL MONDAY MORNING AND THEN CONTINUE INTO THE EARLY EVENING BEFORE DECREASING. THE HEAVIEST SNOWFALL IS EXPECTED LATE MONDAY MORNING THROUGH LATE AFTERNOON. * SNOW LEVEL: SNOW LEVELS WILL FALL TO AROUND 6000 FEET. * TOTAL SNOW ACCUMULATIONS: BETWEEN 6 AND 12 INCHES OF SNOW ARE EXPECTED TO ACCUMULATE IN THE HIGHER TERRAIN. * WINDS: SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS: DRIVERS ON THE AREA ROADWAYS...ESPECIALLY HIGHWAYS 156...157 AND 158 SHOULD BE PREPARED FOR WINTER CONDITIONS. LOW VISIBILITIES AND SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT IN THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ AZZ001-230400- /O.CON.KVEF.WS.A.0004.120123T1800Z-120124T0600Z/ NORTHWEST PLATEAU- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL 1247 PM MST SUN JAN 22 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE NORTHWEST PLATEAU OF MOHAVE COUNTY. * TIMING: SNOW IS EXPECTED TO BEGIN FALLING MONDAY MORNING AND THEN CONTINUE INTO THE EVENING BEFORE ENDING. THE HEAVIEST SNOW IS EXPECTED MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING. * SNOW LEVEL: SNOW LEVELS WILL FALL TO 5000 FEET MONDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS: BETWEEN 3 AND 7 INCHES OF SNOW ARE EXPECTED TO ACCUMULATE IN THE HIGHER TERRAIN. * WINDS: SOUTHWEST WINDS TO 15 MPH MONDAY AFTERNOON BECOMING NORTHWEST 15-20 MPH MONDAY EVENING. * IMPACTS: DRIVERS ON HIGHWAY 389 BETWEEN COLORADO CITY AND FREDONIA SHOULD BE PREPARED FOR POSSIBLE WINTER CONDITIONS. LOW VISIBILITIES AND SNOW COVERED ROADS MAY MAKE TRAVEL DIFFICULT. IN ADDITION...OUTDOOR ENTHUSIASTS SHOULD USE EXTRA CAUTION IF HEADING INTO THE BACK COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN CONDITIONS ARE FAVORABLE FOR HAZARDOUS WINTER WEATHER TO DEVELOP...BUT THE OCCURRENCE IS STILL UNCERTAIN. && $$ PIERCE
772 WWUS45 KVEF 222312 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 312 PM PST SUN JAN 22 2012 ...FAST MOVING STORM WILL BRING HEAVY SNOW TO THE EASTERN SIERRA SLOPES OF INYO COUNTY...WHILE LIGHTER AMOUNTS OF SNOW NOW EXPECTED FOR THE MOUNTAINS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. .THE NEXT STORM WILL MOVE QUICKLY ACROSS THE REGION TONIGHT AND MONDAY. HEAVY SNOW WILL OCCUR ALONG THE EASTERN SIERRA SLOPES STARTING LATER THIS EVENING AND CONTINUING THROUGH LATE MONDAY MORNING. IT NOW LOOKS AS LESS SNOW WILL FALL ACROSS THE MOUNTAINS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA ON MONDAY. NVZ018-019-230730- /O.CAN.KVEF.WS.W.0002.120123T1400Z-120124T0600Z/ /O.NEW.KVEF.WW.Y.0002.120123T1400Z-120124T0600Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 312 PM PST SUN JAN 22 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 10 PM PST MONDAY ABOVE 5500 FEET... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 5500 FEET FOR SNOW FOR THE SPRING MOUNTAINS AND SHEEP RANGE...WHICH IS IN EFFECT FROM 6 AM TO 10 PM PST MONDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING: LIGHT SNOW WILL START FALLING MONDAY MORNING AND THEN CONTINUE INTO THE EARLY EVENING BEFORE DECREASING. * SNOW LEVEL: SNOW LEVELS WILL FALL TO AROUND 5500 FEET MONDAY. * TOTAL SNOW ACCUMULATIONS: BETWEEN 3 AND 5 INCHES OF SNOW EXPECTED TO ACCUMULATE BETWEEN 5500 AND 7000 FEET...BETWEEN 4 AND 7 INCHES EXPECTED TO ACCUMULATE ABOVE 7000 FEET. * WINDS: SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS: DRIVERS ON THE AREA ROADWAYS...ESPECIALLY HIGHWAYS 156...157 AND 158 SHOULD BE PREPARED FOR WINTER CONDITIONS. LOW VISIBILITIES AND SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT IN THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ519-230730- /O.CON.KVEF.WS.W.0002.120123T0400Z-120124T0000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL 312 PM PST SUN JAN 22 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST MONDAY FOR THE EASTERN SIERRA SLOPES OF INYO COUNTY. * TIMING: LIGHT SNOW WILL BEGIN TO FALL LATER THIS EVENING AND THEN CONTINUE INTO MONDAY AFTERNOON. THE HEAVIEST SNOW IS EXPECTED BETWEEN MIDNIGHT TONIGHT AND NOON ON MONDAY. * SNOW LEVEL: SNOW LEVELS WILL FALL TO AROUND 5500 FEET MONDAY MORNING. * TOTAL SNOW ACCUMULATIONS: 6 TO 10 INCHES WILL ACCUMULATE BETWEEN 5500 AND 7500 FEET...ABOVE 7500 FEET 10 TO 20 INCHES WILL ACCUMULATE. * WINDS: SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS: DRIVERS IN THE EASTERN SIERRA SLOPES OF INYO COUNTY SHOULD BE PREPARED FOR WINTER CONDITIONS. LOW VISIBILITIES AND SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT IN THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ AZZ001-230730- /O.UPG.KVEF.WS.A.0004.120123T1800Z-120124T0600Z/ /O.NEW.KVEF.WW.Y.0002.120123T1800Z-120124T0600Z/ NORTHWEST PLATEAU- INCLUDING THE CITY OF...MT TRUMBULL 412 PM MST SUN JAN 22 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM TO 11 PM MST MONDAY ABOVE 5500 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 5500 FEET FOR SNOW FOR THE NORTHWEST PLATEAU OF MOHAVE COUNTY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: LIGHT SNOW IS EXPECTED TO BEGIN FALLING MONDAY MORNING AND THEN CONTINUE INTO THE EVENING BEFORE ENDING. * SNOW LEVEL: SNOW LEVELS WILL FALL TO 5500 FEET MONDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS: BETWEEN 3 AND 7 INCHES OF SNOW ARE EXPECTED TO ACCUMULATE AT ELEVATIONS ABOVE 5500 FEET. * WINDS: SOUTHWEST WINDS TO 15 MPH MONDAY AFTERNOON BECOMING NORTHWEST 10 TO 20 MPH LATE MONDAY EVENING. * IMPACTS: LOW VISIBILITIES AND SNOW COVERED ROADS MAY MAKE TRAVEL DIFFICULT INTO THE HIGHER PLATEAUS OF NORTHERN MOHAVE COUNTY. IN ADDITION...OUTDOOR ENTHUSIASTS SHOULD USE EXTRA CAUTION IF HEADING INTO THE BACK COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ PIERCE
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm watch went out at Jan 22, 4:02 AM MST, 28 minutes earlier.
Area forecast discussion, Jan 22, 4:02 AM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
302 AM PST SAT JAN 21 2012
.SYNOPSIS...ANOTHER PACIFIC STORM WILL MOVE INTO THE SOUTHERN SIERRA
TONIGHT AND THEN CROSS OVER THE REGION ON MONDAY. THIS WILL RESULT
IN RAIN AND SNOW ACROSS MUCH OF THE AREA. GENERALLY DRY CONDITIONS
ARE THEN EXPECTED THROUGH THE REMAINDER OF NEXT WEEK.
&&
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...SHORT WAVE RIDGE OVER
THE AREA EARLY THIS MORNING WILL RAPIDLY GIVE WAY TO THE NEXT
PACIFIC TROUGH APPROACHING THE WEST COAST. LIGHT SNOW WILL MOVE INTO
THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA BY LATE THIS AFTERNOON
AND THEN AS THE TROUGH CROSSES OVER THE AREA...LOCALLY HEAVY SNOW
EXPECTED LATE TONIGHT INTO EARLY MONDAY AFTERNOON. PRECIPITATION
WILL BE SPREADING ACROSS THE CWA AT THE SAME TIME...WITH LOCALLY
HEAVY SNOW POSSIBLE OVER THE EXTREME SOUTHERN NEVADA MOUNTAINS TOO.
BY LATE MONDAY INTO EARLY MONDAY EVENING...BOTH THE NAM/GFS ARE
HINTING AT ANOTHER AREA OF CONCERN FOR SNOW WILL BE THE NORTHWEST
PLATEAU. WITH THE ABOVE IN MIND...HAVE UPGRADED THE CURRENT WINTER
STORM WATCHES WHICH WERE ISSUED SATURDAY AFTERNOON TO WINTER STORMS
WARNINGS AND WILL ISSUE A NEW WINTER STORM WATCH FOR NORTHERN MOHAVE
COUNTY WITH THIS PACKAGE. BESIDES THE SNOW...THIS STORM WILL BRING A
GOOD POTENTIAL FOR RAIN TO MOST OF THE VALLEY LOCATIONS TOO. BY
MONDAY NIGHT HOWEVER...RAPID DRYING EXPECTED ACROSS THE FORECAST
AREA WITH DRY NORTHERLY FLOW ACROSS THE AREA INTO WEDNESDAY MORNING.
WINDS WILL BE MUCH LESS THAN SATURDAYS STORM...HOWEVER NORTHERLY
FLOW ALOFT/INCREASED SURFACE PRESSURE GRADIENTS WILL BRING GUSTY
WINDS TO THE LOWER COLORADO RIVER VALLEY ON TUESDAY. WILL LOOK AT
THIS CLOSER IN LATER PACKAGES...AS A LAKE WIND ADVISORY MAY BE
NEEDED. TEMPERATURES ARE EXPECTED TO BE BELOW NORMAL TODAY AND
MONDAY BEFORE WARMING ON TUESDAY.
.LONG TERM...RIDGING WILL BE THE PREDOMINANT FACTOR FOR THE EXTENDED
FORECAST PERIOD. LATEST SLP PROGS HAVE LESSENED THE GRADIENT AND DO
NOT EXPECTED AS STRONG OF A NORTH WIND DOWN THE COLORADO RIVER
WEDNESDAY...HOWEVER THERE IS STILL THE POSSIBILITY OF GUSTY WINDS
THERE. HAVE ALSO TWEAKED UP TEMPERATURES IN THE EXTENDED. THE MODELS
STILL BRING A WAVE ACROSS THE TOP OF THE RIDGE THURSDAY AND FRIDAY.
THE LATEST RUNS HAVE MADE THIS SYSTEM WEAKER AND KEPT ITS TRACK
FURTHER NORTH. I LOWERED THE POPS AND CLOUD COVER FOR NORTHERN
LINCOLN COUNTY DUE TO THIS LATEST FORECAST TREND. THE LATEST ECMWF
INTRODUCES A SECOND IMPULSE ON ITS HEELS AND BRINGS IT THROUGH LATE
FRIDAY. I HAVE DISREGARDED THIS FOR NOW AND WILL WAIT AND SEE IF IT
CONTINUES IT AND IF THE OTHER MODELS DEPICT ITS EXISTENCE. MODELS DO
AGREE ON BRINGING IN ANOTHER SYSTEM SUNDAY AS A POTENTIAL INSIDE
SLIDER DUE TO THE WEAKER RIDGE AND THIS COULD BE OUR NEXT WEATHER
MAKER OF NOTE.
&&
.AVIATION...FOR MCCARRAN...WINDS WILL REMAIN NORTHWEST TO NORTH FOR
THE REST OF TONIGHT. THERE WILL BE BRIEF PERIODS WHEN THE WINDS WILL
GUST TO NEAR 20 KNOTS...BUT OVERALL THEY SHOULD REMAIN AT AROUND 10
KNOTS. WINDS WILL BE GREATLY DIMINISHED EARLY THIS MORNING AND FOR
THE REST OF THE DAY THEY WILL BE BELOW 10 KNOTS AND HIGHLY VARIABLE
IN DIRECTION. SKIES WILL START OUT CLEAR THIS MORNING BEFORE
INCREASING HIGH LEVEL CLOUDS MOVE IN FROM THE NORTHWEST IN ADVANCE
OF THE NEXT STORM SYSTEM THAT WILL CROSS THE AREA MONDAY. MONDAY
WILL ALSO SEE THE NEXT CHANCE FOR RAIN IN THE LAS VEGAS VALLEY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...LIGHTER WINDS WILL OCCUR TODAY AS THE SATURDAY STORM
SYSTEM WILL BE MOVING OUT OF THE AREA AND HIGH PRESSURE BRIEFLY SETS
UP. HIGH LEVEL CLOUD COVER WILL INCREASE TODAY FROM WEST TO EAST AS
THE NEXT STORM THAT WILL PASS THROUGH MONDAY COMES CLOSER TO THE
AREA.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING FROM 6 AM TO 10 PM PST MONDAY FOR
NVZ018-019.
AZ...WINTER STORM WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR AZZ001.
CA...WINTER STORM WARNING FROM 8 PM THIS EVENING TO 4 PM PST MONDAY
FOR CAZ519.
&&
JENSEN/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jan 21, 6:32 AM MST, 21 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 532 AM PST SAT JAN 21 2012 CAZ519-220000- EASTERN SIERRA SLOPES- 532 AM PST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM WILL MOVE ACROSS THE AREA TODAY RESULTING IN HEAVY SNOW AND GUSTY WINDS OVER THE EASTERN SIERRA SLOPES. A WINTER STORM WARNING REMAINS IN EFFECT THROUGH THIS AFTERNOON ALTHOUGH THE SNOW WILL BEGIN TO TAPER OFF BY LATE MORNING INTO THE AFTERNOON. DRYING WILL BE SEEN TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER PACIFIC STORM WILL MOVE INTO THE AREA SUNDAY AFTERNOON WITH SNOW LIKELY ACCUMULATING ONCE AGAIN LATE SUNDAY NIGHT INTO MONDAY. DRY CONDITIONS ARE THEN EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ015-220000- LINCOLN COUNTY- 532 AM PST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM WILL BRING RAIN AND SNOW TO THE AREA DURING THE DAY WITH ACCUMULATING SNOW POSSIBLE MAINLY NORTH AND EAST OF CALIENTE THIS AFTERNOON. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THIS AREA THROUGH EARLY EVENING. IN ADDITION TO THE SNOW...LOCAL GUSTY WINDS WILL ALSO BE SEEN WITH A WIND ADVISORY IN EFFECT THROUGH THE DAY ALSO. DRYING CONDITIONS WITH DECREASED WIND WILL BE SEEN OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY CONDITIONS SHOULD BE SEEN ON SUNDAY BEFORE ANOTHER PACIFIC STORM MOVES ACROSS THE AREA ON MONDAY...RESULTING IN A CHANCE OF RAIN AND SNOW ONCE AGAIN. DRY CONDITIONS ARE THEN EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ523-NVZ019-020-220000- WESTERN MOJAVE DESERT-SPRING MOUNTAINS-LAS VEGAS VALLEY- 532 AM PST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM WILL PRODUCED SCATTERED SHOWERS ACROSS THE AREA TODAY...HOWEVER THE MAIN IMPACT WILL BE THE STRONG AND GUSTY WINDS. EXPECTED WIND GUSTS TO OVER 60 MPH HAS KEPT THE CURRENT HIGH WIND WARNING IN PLACE THROUGH EARLY THIS EVENING. DECREASING WINDS AND DRIER CONDITIONS WILL BE SEEN TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY CONDITIONS SHOULD BE SEEN SUNDAY HOWEVER ANOTHER PACIFIC STORM WILL BE MOVING ACROSS THE AREA ON MONDAY. THIS WILL RESULT IN LOCAL GUSTY WINDS ONCE AGAIN ALONG WITH A CHANCE OF SHOWERS. DRY CONDITIONS ARE EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-036-CAZ520>522-524-525-NVZ014-016>018-021-022-220000- NORTHWEST PLATEAU-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- EASTERN MOJAVE DESERT-MORONGO BASIN- ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SOUTHERN CLARK COUNTY- 532 AM PST SAT JAN 21 2012 /632 AM MST SAT JAN 21 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM WILL MOVE ACROSS THE AREA TODAY RESULTING IN SCATTERED SHOWERS. HOWEVER THE MAIN IMPACT WILL BE LOCAL GUSTY WINDS RESULTING IN A WIND ADVISORY BEING IN EFFECT THROUGH EARLY THIS EVENING. DECREASING WINDS AND DRIER CONDITIONS WILL BE SEEN TONIGHT AS THE STORM MOVES OUT OF THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY CONDITIONS ARE LOOKED FOR ON SUNDAY HOWEVER ANOTHER PACIFIC STORM WILL MOVE ACROSS THE REGION LATE SUNDAY INTO MONDAY. THIS STORM WILL LIKELY PRODUCE SCATTERED SHOWERS AND LOCAL GUSTY WINDS ONCE AGAIN. DRY CONDITIONS THEN RETURN TO THE AREA TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-CAZ526-527-220000- LOWER COLORADO RIVER VALLEY-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY- 532 AM PST SAT JAN 21 2012 /632 AM MST SAT JAN 21 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER A PACIFIC STORM WILL CROSS OVER THE AREA TODAY BRINGING A CHANCE OF SHOWERS TO THE REGION THROUGH EARLY THIS EVENING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER ANOTHER PACIFIC STORM WILL MOVE THROUGH THE REGION ON MONDAY ONCE AGAIN BRINGING A CHANCE OF SHOWERS TO THE AREA...OTHERWISE THE REST OF THE WEEK SHOULD BE DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 4:12 PM MST | Winter Weather Advisory | VEF | Mohave | 28 hr |
Nearby
Winter Storm Watches in Arizona, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.